Cases reported "Coma"

Filter by keywords:



Filtering documents. Please wait...

11/156. Prolonged coma and loss of brainstem reflexes following amitriptyline overdose.

    Severe tricyclic antidepressant (TCA) overdose is generally manifested by cardiovascular and/or central nervous system toxicity. Although the majority of patients who are comatose following these overdoses regain consciousness within 24 h, this case had 5-days of coma with associated loss of brainstem reflexes. Severe central nervous system depression can occur as a sole manifestation of TCA overdose without concomitant cardiovascular toxicity.
- - - - - - - - - -
ranking = 1
keywords = overdose
(Clic here for more details about this article)

12/156. Analgesic-induced asthma caused by 2.0% ketoprofen adhesive agents, but not by 0.3% agents.

    A 74-year-old woman was admitted with an asthma attack. She had a 40-year history of sinusitis, nasal polyp and analgesic-induced asthma; however, asthma had never occurred when she used a 0.3% ketoprofen adhesive patch (Mohrus) for stiff shoulder or lumbago. In the hospital, a life-threatening asthma attack suddenly occurred two and a half hours after application of a 2.0% ketoprofen adhesive tape (Mohrus tape) to her shoulder. She was treated with bronchodilator and glucocorticoid and extubated after 20 hours. A drug lymphocyte stimulating test (DLST) was strongly positive for ketoprofen. We suspected that drug-induced hypersensitivity coexisted in the present case, but it was not clear whether or not the hypersensitivity was related to the pathogenesis of analgesic-induced asthma.
- - - - - - - - - -
ranking = 0.00045806039914921
keywords = drug
(Clic here for more details about this article)

13/156. coma and seizures due to severe hyponatremia and water intoxication in an adult with intranasal desmopressin therapy for nocturnal enuresis.

    Desmopressin, a synthetic analogue of the antidiuretic hormone, is an effective medication for primary nocturnal enuresis for both children and adults. Its safety is well established. Although it has a favorable side effect profile, because of its pharmacological effect, intranasal desmopressin can rarely induce water intoxication with profound hyponatremia if given without adequate restriction of water intake. The authors describe an adult patient with water intoxication and severe hyponatremia accompanied by loss of consciousness and seizures after 2-day intranasal administration of desmopressin. The present and the previously reported cases emphasize the need for greater awareness of the development of this serious and potentiallyfatal complication. In addition, to adjust the drug to the lowest required dosage, adequate restriction of water intake is recommended, and serum levels of sodium should be measured periodically to allow for early detection of water intoxication and hyponatremia.
- - - - - - - - - -
ranking = 0.00022903019957461
keywords = drug
(Clic here for more details about this article)

14/156. stupor from lamotrigine toxicity.

    PURPOSE: To report that acute lamotrigine poisoning may result in severe encephalopathy. methods: A 55-year-old woman became stuporous after overdose with lamotrigine (LTG) and valproic acid (VPA) tablets. Evaluation revealed elevated serum LTG levels and no other etiology for encephalopathy. RESULTS: LTG was withheld, and the patient experienced a complete recovery in conjunction with reduced serum levels. CONCLUSIONS: LTG overdose may result in a severe but reversible encephalopathy, a previously undescribed phenomenon. LTG toxicity should be considered in patients taking this drug who have depressed mental status.
- - - - - - - - - -
ranking = 0.28594331591386
keywords = overdose, drug
(Clic here for more details about this article)

15/156. Severe intoxication from xylazine inhalation.

    We present the first documented case of overdose from xylazine inhalation. The patient developed findings consistent with alpha 2 adrenergic agonist toxicity, eg coma, miosis, apnea, bradycardia, hypothermia, and dry mouth 2 hours after exposure. Standard dose naloxone did not reverse these effects. The patient fully recovered after appropriate supportive measures. A review of prior reports of xylazine exposure is provided.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = overdose
(Clic here for more details about this article)

16/156. pancytopenia, hyperglycemia, shock, coma, rhabdomyolysis, and pancreatitis associated with acetaminophen poisoning.

    It is well recognized that acetaminophen overdose can cause severe hepatic injury. However, extra-hepatic manifestations may also develop following inappropriate use or ingestion of large amounts of acetaminophen. We present a 44-y-o female who manifested coma, metabolic acidosis, shock, hypothermia, hyperglycemia, rhabdomyolysis, hepatotoxicity, and renal insufficiency after suicidal ingestion of an unknown amount of acetaminophen. Although her consciousness and hemodynamic status gradually improved after treatment with N-acetylcysteine and other supportive measures, she was found to have pancytopenia, pancreatitis and hepatorenal failure during the hospitalization and eventually died 18 d post-admission. review of relevant literature reports and the clinical findings in our patient suggests that direct toxic effects mediated by acetaminophen or its metabolites were most likely responsible for most of the observed clinical features.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = overdose
(Clic here for more details about this article)

17/156. Hospital-acquired salicylate intoxication. report of a case with psychosis, acidosis, and coma.

    A case of salicylate intoxication from repeated therapeutic doses of aspirin is reported in an adult with impairment of salicylate elimination. Evolution of acid-base disturbance from respiratory alkalosis to metablic acidosis is documented. serum salicylate levels during several years of therapy demonstrate the acquisition of impaired elimination of the drug. This case illustrates the practical importance of special features of salicylate accumulation kinetics emphasized in a recent review.
- - - - - - - - - -
ranking = 0.00022903019957461
keywords = drug
(Clic here for more details about this article)

18/156. coma probably induced by lorazepam-valproate interaction.

    Both valproate (VPA) and lorazepam (LZP) are primarily cleared from the body by glucuronidation. Concomitant administration of VPA has been reported to reduce the elimination of LZP. However, it remains unknown whether this drug interaction is clinically significant. We report a patient with epilepsy who showed that VPA-LZP interaction could result in severe encephalopathy such as coma.
- - - - - - - - - -
ranking = 0.00022903019957461
keywords = drug
(Clic here for more details about this article)

19/156. Polyarticular heterotopic ossification complicating drug-induced coma.

    The authors describe a case of generalised heterotopic ossification (HO) complicating the clinical course of a 31-year-old male patient with a history of Hodgkin's lymphoma and of long stay in an intensive care unit, where he had been placed in an artificial coma. The clinical features, as well as radiological findings and therapy, are discussed.
- - - - - - - - - -
ranking = 0.00091612079829842
keywords = drug
(Clic here for more details about this article)

20/156. Reversible coma caused by risperidone-ritonavir interaction.

    Medications that act on the central nervous system are frequently used in people infected with human immunodeficiency virus (hiv). Actually, drug interactions are an important factor in the treatment of patients with (hiv) infection and because of the complexity of the current drug regimens, clinicians should be trained in order to recognize and manage drug interactions. Herein, we present an hiv infected male admitted for manic behavior and treated with risperidone who developed a profound coma secondary to increased levels of risperidone because of a possible drug interaction with ritonavir and indinavir. Subsequently, we discuss this interaction, rarely described in the literature. risperidone is a cytochrome P450 (CYP2D6) enzyme substrate and weak inhibitor and a CYP3A4 substrate. Possible interactions with CYP2D6 inhibitors (amiodarone, fluoxetine or ritonavir) and CYP3A4 inhibitors (indinavir and ritonavir) can increase its serum concentrations and produce significant adverse effects. In conclusion, this drug combination should be administered with caution and routinely examined for signs and symptoms of risperidone toxicity. Dosages should be reduced as needed. Finally, we think that in patients taking multiple medications, plasma levels of risperidone should be monitored especially if drug interactions are possible.
- - - - - - - - - -
ranking = 0.0013741811974476
keywords = drug
(Clic here for more details about this article)
<- Previous || Next ->


Leave a message about 'Coma'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.